Alert archive / Colorado / Special Weather Statements in 2011

Special Weather Statement, NWS Denver/Boulder, CO

July 2, 2011Morgan County, Colorado

NWS Denver/Boulder, CO issued this special weather statement at Jul 2, 2011, 10:38 PM MDT for Morgan County, Colorado. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2011, 10:38 PM MDT (04:38 UTC)
Expired
Jul 2, 2011, 11:30 PM MDT
In force
52 min
Issued by
NWS Denver/Boulder, CO

County Morgan County, CO

The radar

The Denver radar (KFTG), 69 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 4.6 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 920 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
920 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
2294 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-51 m²/s²
0-3 km storm-relative helicity
-12 m²/s²
Significant tornado parameter
0.0
Supercell composite
-1.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

313 
WWUS85 KBOU 030438
SPSBOU

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1038 PM MDT SAT JUL 2 2011

COZ043>045-030530-
MORGAN COUNTY CO-CENTRAL AND SOUTH WELD COUNTY CO-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
1038 PM MDT SAT JUL 2 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHERN MORGAN COUNTY
  NORTHEASTERN ADAMS COUNTY
  SOUTH CENTRAL WELD COUNTY

AT 1038 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 50 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF
WIGGINS...OR 21 MILES SOUTHWEST OF FORT MORGAN...MOVING EAST AT 35
MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WIGGINS...
TWELVE-MILE CORNER...HOYT...ADENA SCHOOL AND ADENA.

LAT...LON 4023 10354 3993 10377 4008 10439 4030 10419
TIME...MOT...LOC 0438Z 272DEG 35KT 4014 10414

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Jul 2, 3:52 PM MDT, 6 hours 46 minutes earlier.

Area forecast discussion, Jul 2, 3:52 PM MDT, 6 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
352 PM MDT SAT JUL 2 2011

.UPDATE...FORECAST HAS BEEN UPDATED TO INCLUDE SEVERE THUNDERSTORM
WATCH 586 FROM NOAA'S STORM PREDICTION CENTER FOR NORTHEAST
COLORADO. THE WATCH PERIOD RUNS UNTIL 04Z THIS EVENING...UNLESS THE
THREAT FOR SEVERE WEATHER SHOULD END EARLIER THAN THAT. LARGE
HAIL AND DAMAGING THUNDERSTORM WINDS APPEARS TO BE MAIN THREAT.
HOWEVER CAN NOT RULE OUT AN ISOLATED TORNADO IN THE NORTHEAST
CORNER OF THE STATE.

&&

.SHORT TERM...

.PREV DISCUSSION... /ISSUED 310 PM MDT SAT JUL 2 2011/

SHORT TERM...CONVECTIVE TEMPERATURE HAVE FINALLY BEEN REACHED ALONG
THE FRONT RANGE. JUST A MATTER OF TIME BEFORE CONVECTION BEGINS
PRODUCING CG LIGHTNING...GUSTY WINDS...LIGHT-MODERATE RAINFALL AND
POSSIBLY SMALL HAIL. STORMS WITH THIS FIRST WAVE OF CONVECTION
SHOULD CONTINUE TO GROW AS THEY TRACK EAST-SOUTHEAST FED BY 10-15KT
SELY BNDRY LAYER FLOW AND LOW/MID 50 DEG DEWPTS. COULD SEE A COUPLE
OF THESE STORMS GO SEVERE ROUGHLY EAST OF I-25 WITH LARGE HAIL AND
WIND GUSTS TO 60 MPH BEING THE MAIN THREAT. ATTENTION THEN SHIFTS TO
A SECOND WAVE OF STORMS EXPECTED TO DEVELOP OVER AND ALONG THE
NORTHERN FRONT RANGE AFTER 22Z. WEAK SHORTWAVE TROUGH EMBEDDED IN
WLY FLOW ALOFT NOW OVER CNTRL WYOMING/N-CENTRAL IS SLATED TO PASS
OVER NERN COLORADO LATE THIS AFTERNOON AND EARLY THIS EVENING. STORM
PREDICTION CENTER HAS MOST OF NORTHEAST COLORADO UNDER A SLIGHT RISK
OF SVR ATTM. LATEST SFC ANALYZES SHOW THIS AREA STILL WEAKLY
CAPPED...HOWEVER HRRR AND NAM INDICATE A NORTHWEST-TO- SOUTHEAST
SWATH OF 2000-3000J/KG SFC BASED CAPES ACROSS THE NERN CORNER OF THE
STATE FM 02/21Z TO 03/02Z. HELICITIES OVER 250 OUT THERE WITH GUSTY
SELY FLOW. COULD SEE A FEW STORMS OUT THERE PRODUCING HAIL UP TO 2
INCHES IN DIAMETER...GUSTS IN EXCESS OF 60KTS...1 TO 2 INCH RAINFALL
AMOUNTS AND EVEN A FEW TORNADOES. A TORNADO WATCH IS NOW IN EFFECT
FOR ERN WYOMING/WRN NEBRASKA UNTIL 04Z TONIGHT. COULD SEE THIS WATCH
EXPANDED SOUTHWARD INTO NERN COLORADO ANY TIME NOW.

OTHERWISE...SHOULD SEE CONVECTION MOVE EAST AWAY FROM THE FRONT
RANGE THIS EVENING WITH DRYING AND SUBSIDENCE IN THE WAKE OF THE
PASSING SHORTWAVE. MEANWHILE COULD SEE T-STORMS LINGERING WELL AFTER
MIDNIGHT/06Z IN THE FAR ERN ZONES WHERE A MOIST AND UNSTABLE S-SELY
FLOW PERSISTS.

ON SUNDAY...AIRMASS ACROSS THE REGION WILL CONTINUE TO DRY OUT AND
WARM UP WITH THE HIGH PRESSURE ALOFT STRENGTHENING. SEE DAYTIME
TEMPERATURES PUSHING WELL INTO THE 90S AT LOWER ELEVATIONS AND THE
70S AND LOWER 80S IN THE HIGH COUNTRY. COULD STILL SEE STEEP LAPSE
RATES AND POCKETS OF LOW LEVEL MOISTURE PRODUCING ISOLATED LATE DAY
STORMS OVER THE MTNS AND FTHL AREAS ROUGHLY SOUTH OF I-70. THIS
INCLUDES SOUTH PARK. OTHERWISE LOOKING FOR A DRY DAY WITH PLENTY OF
SUNSHINE FOR THE REST OF THE CWFA.

LONG TERM...MODELS KEEP AN UPPER RIDGE CENTER AROUND SOUTHWEST TO
SOUTH CENTRAL COLORADO SUNDAY NIGHT THROUGH TUESDAY NIGHT.  THE FLOW
ALOFT VARIES SOMEWHAT THROUGH THAT PERIOD WITH THE RIDGE AXIS MOVING
ABOUT.  FOR THE MOST PART JET LEVEL WINDS WILL BE WEST-NORTHWESTERLY
FOR THE CWA.  THERE IS A WEAK UPPER TROUGH WAY NORTH AND NORTHEAST
OF COLORADO MOVING EAST FROM LATER MONDAY ONWARD. THIS SEEMS TO HELP
BRING IN A COOLER AIRMASS SOMETIME LATER MONDAY...CONTINUING THROUGH
TUESDAY.  THE QG VERTICAL VELOCITY IS BENIGN TO VERY WEAK UPWARD
MOTION FOR THE CWA SUNDAY NIGHT THROUGH TUESDAY NIGHT.  THE LOW
LEVEL WINDS LOOK TO ADHERE TO NORMAL PATTERNS SUNDAY NIGHT INTO
MONDAY AFTERNOON...THEN A WEAK SURGE MOVES IN.  UPSLOPE FLOW IS
PROGGED MONDAY EVENING THROUGH TUESDAY NIGHT.  FOR MOISTURE...THERE
IS BIT IN THE MID AND UPPER LEVELS SUNDAY EVENING.  OVERNIGHT SUNDAY
AND MONDAY MORNING LOOK PRETTY DRY.  FOR LATE DAY MONDAY AND MONDAY
NIGHT...MOISTURE INCREASES...WITH MORE IN THE MID AND UPPER LEVELS.
ON TUESDAY AND TUESDAY EVENING...MOISTURE IS PRETTY DEEP...WITH SOME
EVEN IN THE LOWER LEVELS.  DEW POINT PROGGS HAVE READINGS IN THE
35-45 F RANGE SUNDAY NIGHT...WITH SOMEWHAT HIGHER VALUES OVER THE
NORTHEAST BORDER.  THEY ARE IN THE 35 F WEST TO 55 F EAST RANGE ON
MONDAY.  BY MONDAY NIGHT AND TUESDAY...THEY CLIMB INTO THE 50S F
WEST TO THE MID 60S F EAST.  PRECIPITABLE WATER PROGGS SHOW THIS
TREND AS WELL...WITH VALUES AROUND 0.60 INCH SUNDAY NIGHT...GETTING
IN TO THE 1.00-1.50 INCH RANGE TUESDAY AND TUESDAY EVENING.  LAPSE
RATES ARE PRETTY STEEP SUNDAY EVENING AND AGAIN LATE DAY MONDAY.
THERE ARE NOT AS GOOD ON TUESDAY.  THERE IS SOME CAPE AROUND SUNDAY
EVENING...ESPECIALLY OVER THE MOUNTAINS AND NORTHEAST CORNER.
THERE CAPE IS ONLY FAIR LATE DAY MONDAY...WITH THE BEST OVER THE
MOUNTAINS AND FOOTHILLS.  THERE IS SOME CAPE OVER ALL THE CWA
TUESDAY...BUT VALUES ARE UNDER 1600 J/KG.   THE QPF FIELDS SHOW NO
MEASURABLE PRECIPITATION FOR THE CWA SUNDAY NIGHT AND MUCH OF
MONDAY.  BY MONDAY AFTERNOON AND NIGHT...BOTH MODELS HAVE A TAD OF
MEASURABLE PRECIPITATION.  BY LATER TUESDAY AND TUESDAY EVENING...
HIGHER AMOUNTS OF MEASURABLE RAINFALL ARE INDICATED ON BOTH MODELS
FOR ALL OF THE CWA...THE SOUTHEAST CORNING LOOKING THE DRIEST.  SO
FOR POPS...WILL GO MINIMAL CHANCES OVER THE HIGH COUNTRY SUNDAY
EVENING.  WILL GO WITH 10-20%S LATE DAY MONDAY.  WILL INCREASE POPS
TO 30-40%S FOR TUESDAY AFTERNOON AND EVENING WITH THE DECENT
MOISTURE IN MIND.  FOR TEMPERATURES...MONDAY'S HIGHS WILL BE CLOSE
TO SUNDAY'S...MAYBE A TAD WARMER.  TUESDAY'S READINGS ARE 4-8C
COOLER THAN MONDAY'S ON THE NAM...BUT ONLY SLIGHTLY COOLER ON THE
GFS.  FOR THE LATER DAYS...WEDNESDAY THROUGH SATURDAY...THE UPPER
RIDGE FLATTENS A TINY BIT WITH ITS CENTER TO MOVE SOUTH INTO NEW
MEXICO...THEN SOUTHEAST BY SATURDAY.  MOISTURE LOOKS PRETTY GOOD ON
BOTH THE GFS AND ECMWF...SO WILL GO WITH 20-30% POPS THROUGH THE
PERIOD.  TEMPERATURES LOOK TO BE AROUND SEASONAL NORMALS TO SLIGHTLY
BELOW.

&&

.AVIATION...SCATTERED THUNDERSTORMS EXPECTED TO MOVE ACROSS THE
DENVER METRO AREA NOW THROUGH 01Z THIS EVENING. STORMS WILL
GENERALLY PRODUCE GUSTY ERRATIC WINDS POTENTIALLY TO 50 MPH...
SEVERAL MINUTES OF LIGHT TO MODERATE RAINFALL...AND POSSIBLY SMALL
HAIL. HOWEVER CAN NOT RULE OUT A SEVERE T-STORM OR TWO CAPABLE OF
ONE INCH DIAMETER HAIL AND WIND GUSTS TO 60 MPH. STORMS ARE EXPECTED
TO MOVE EAST OF THE DENVER METRO AREA AFTER 02Z THIS EVENING
FOLLOWING THE PASSAGE OF A WEAK UPPER AIR DISTURBANCE. VISIBILITIES
COULD BRIEFLY LOWER TO 3-4 MILES WITH THE RAINFALL AND STORM CLOUD
BASES AS LOW AS 6000 FT AGL. CONDITIONS IMPROVE LATER THIS EVENING
AS DRIER AIR MOVES IN FROM THE WEST. ON SUNDAY...ANTICIPATE VFR
CONDITIONS UNDER A STRONG RIDGE OF HIGH PRESSURE AND LIGHT DIURNAL
WINDS.

.HYDROLOGY...WILL CONTINUE TO SEE THE TYPICAL DIURNAL RISE AND FALL
CYCLE ON AREA RIVERS. ALONG THE FRONT RANGE...FLOOD ADVISORIES
REMAIN IN EFFECT FOR THE BIG THOMPSON AT ESTES PARK AND THE CACHE LA
POUDRE RIVER. LEVELS HAVE FALLEN ON BOTH RIVERS TODAY...BUT WILL
LIKELY RISE AGAIN TONIGHT AND REMAIN AT ACTION STAGE OVERNIGHT INTO
TOMORROW. FLOOD ADVISORIES ALSO REMAIN IN EFFECT FOR RIVERS IN GRAND
AND JACKSON COUNTIES ON THE WEST SLOPE. DO NOT SEE PEAKS REACHING
LEVELS AS HIGH AS THEY WERE A COUPLE DAYS AGO. ISOLATED-SCATTERED
THUNDERSTORMS LATE THIS AFTERNOON COULD CAUSE A BRIEF SPIKE ON FRONT
RANGE RIVER FLOWS. HOWEVER THE STRONGER STORMS FARTHER OUT ON THE
PLAINS WILL PRODUCE THE HEAVIER RAINFALL.

HIGH COUNTRY SNOWMELT WILL CONTINUE WITH THE UNSEASONABLY WARM
TEMPERATURES THE NEXT 24 HOURS.

FLOOD ADVISORIES...

CURRENTLY IN EFFECT FOR THE BIG THOMPSON RIVER THROUGH ESTES PARK
UNTIL NOON MONDAY. ADVISORIES ALSO IN EFFECT ON THE CACHE LA
POUDRE RIVER FROM THE CANYON MOUTH TO GREELEY...THE COLORADO RIVER
NEAR KREMMLING...THE SAINT LOUIS CREEK BETWEEN FRASIER AND
TABERNASH IN GRAND COUNTY...AND FRASIER RIVER IN GRAND COUNTY
UNTIL MONDAY AFTERNOON.

&&

.BOU WATCHES/WARNINGS...NONE.

&&

SHORT TERM...BAKER
LONG TERM....RJK
Hazardous weather outlook, Jul 2, 6:58 PM MDT, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
658 PM MDT SAT JUL 02 2011

COZ030>051-031200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
658 PM MDT SAT JUL 02 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A LINE OF SHOWERS AND STRONG THUNDERSTORMS STRETCHING ACROSS EASTERN
WASHINGTON AND LINCOLN COUNTIES SHOULD MOVE EAST OF THE AREA BY 8 PM
THIS EVENING. A FEW OF THESE STORMS STILL HAVE THE POTENTIAL TO
PRODUCE HAIL UP TO ONE INCH IN DIAMETER...WIND GUSTS TO AT LEAST 60
MPH...HEAVY RAIN AND DEADLY CLOUD-TO-GROUND LIGHTNING. A ISOLATED
STORM MAY ALSO PRODUCE A FUNNEL CLOUD OR BRIEF TORNADO.

ELSEWHERE...ISOLATED SHOWERS AND THUNDERSTORMS UP IN SOUTH CENTRAL
WYOMING COULD DROP DOWN OVER THE MOUNTAINS AND NORTHERN FOOTHILLS OF
JACKSON AND LARIMER COUNTIES BETWEEN 7 AND 10 PM THIS EVENING.
STORMS ARE NOT EXPECTED TO PRODUCE MUCH MORE THAN SOME GUSTY
WINDS...LIGHTNING AND A BRIEF RAIN SHOWER.

SKIES SHOULD THEN CLEAR LATER TONIGHT AS DRIER AIR ASSOCIATED WITH A
STRONG HIGH PRESSURE RIDGE MOVES IN FROM THE WEST.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SUNDAY LOOKS HOT AND DRY ACROSS THE FORECAST AREA.  MONDAY IS HOT
AGAIN...BUT WITH A SLIGHT CHANCE OF LATE DAY SHOWERS AND
THUNDERSTORMS.  FOR TUESDAY THROUGH FRIDAY...MORE MOISTURE IS
EXPECTED WITH A CHANCE OF AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS FOR MOST AREAS.  TEMPERATURES WILL COOL OFF SOME
TUESDAY  THROUGH FRIDAY.

SPOTTER ACTIVATION MAY BE NECESSARY ALONG THE FRONT RANGE BY 2 PM
TODAY.

BAKER/RJK

In the hours before

Local storm report, Jul 2, 5:16 PM MDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
516 PM MDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     TORNADO          AKRON                   40.16N 103.21W
07/02/2011                   WASHINGTON         CO   TRAINED SPOTTER

            STORM PRODUCING PENNY TO NICKEL SIZE HAIL.

0411 PM     HAIL             4 SW FLEMING            40.64N 102.89W
07/02/2011  M0.75 INCH       LOGAN              CO   TRAINED SPOTTER

            MOSTLY PEA SIZE HAIL WITH LIGHT RAIN.

0325 PM     HAIL             CASTLE ROCK             39.38N 104.85W
07/02/2011  M0.75 INCH       DOUGLAS            CO   TRAINED SPOTTER

&&

BENTON
Special weather statement, Jul 2, 5:49 PM MDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
549 PM MDT SAT JUL 2 2011

COZ041-046-047-030015-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY CO-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY CO-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO-
549 PM MDT SAT JUL 2 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  CENTRAL LINCOLN COUNTY
  SOUTHEASTERN ELBERT COUNTY

AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS FROM NEAR LIMON TO WEST OF PUNKIN CENTER
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND WIND GUSTS TO AROUND 50
MPH.  THIS LINE OF STORMS WAS MOVING SOUTHEAST AT 20 MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO LIMON AND
KUTCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS FROM THE STORM MAY PRODUCE AREAS OF REDUCED VISIBILITIES
IN BLOWING DUST. FURTHERMORE...THE WINDS MAY BE STRONG ENOUGH TO BLOW
AROUND LOOSE OBJECTS SUCH AS OUTDOOR PATIO FURNITURE AND TRASH CANS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MDT
SATURDAY EVENING FOR NORTHEASTERN COLORADO.

&&

LAT...LON 3941 10351 3888 10349 3888 10396 3940 10381
TIME...MOT...LOC 2349Z 261DEG 10KT 3910 10371
Local storm report, Jul 2, 6:02 PM MDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
602 PM MDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             SW AKRON                40.16N 103.21W
07/02/2011  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

            ALSO HEAVY RAIN ALONG WITH PEA TO MARBLE SIZE HAIL.

0539 PM     HAIL             PLATNER                 40.16N 103.07W
07/02/2011  M0.88 INCH       WASHINGTON         CO   TRAINED SPOTTER

0538 PM     TORNADO          SW AKRON                40.16N 103.21W
07/02/2011                   WASHINGTON         CO   TRAINED SPOTTER

0533 PM     HAIL             4 N OTIS                40.21N 102.96W
07/02/2011  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

0530 PM     TSTM WND GST     4 SE AKRON              40.12N 103.16W
07/02/2011  M60.00 MPH       WASHINGTON         CO   TRAINED SPOTTER

            ALSO REPORTED NICKLE SIZE HAIL

0522 PM     TSTM WND GST     AKRON                   40.16N 103.21W
07/02/2011  M67.00 MPH       WASHINGTON         CO   ASOS

            AKRON ASOS REPORTED PEAK GUST OF 67 MPH.

0511 PM     TORNADO          AKRON                   40.16N 103.21W
07/02/2011                   WASHINGTON         CO   TRAINED SPOTTER

            STORM PRODUCING PENNY TO NICKEL SIZE HAIL.

0411 PM     HAIL             4 SW FLEMING            40.64N 102.89W
07/02/2011  M0.75 INCH       LOGAN              CO   TRAINED SPOTTER

            MOSTLY PEA SIZE HAIL WITH LIGHT RAIN.

0325 PM     HAIL             CASTLE ROCK             39.38N 104.85W
07/02/2011  M0.75 INCH       DOUGLAS            CO   TRAINED SPOTTER

&&

BENTON
Local storm report, Jul 2, 6:06 PM MDT, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
606 PM MDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     TSTM WND GST     LIMON                   39.27N 103.69W
07/02/2011  M68.00 MPH       LINCOLN            CO   ASOS

            LIMON ASOS REPORTED PEAK WIND GUST 68 MPH AT 1749 MDT

0546 PM     HAIL             SW AKRON                40.16N 103.21W
07/02/2011  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

            ALSO HEAVY RAIN ALONG WITH PEA TO MARBLE SIZE HAIL.

0539 PM     HAIL             PLATNER                 40.16N 103.07W
07/02/2011  M0.88 INCH       WASHINGTON         CO   TRAINED SPOTTER

0538 PM     TORNADO          SW AKRON                40.16N 103.21W
07/02/2011                   WASHINGTON         CO   TRAINED SPOTTER

0533 PM     HAIL             4 N OTIS                40.21N 102.96W
07/02/2011  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

0530 PM     TSTM WND GST     4 SE AKRON              40.12N 103.16W
07/02/2011  M60.00 MPH       WASHINGTON         CO   TRAINED SPOTTER

            ALSO REPORTED NICKLE SIZE HAIL

0522 PM     TSTM WND GST     AKRON                   40.16N 103.21W
07/02/2011  M67.00 MPH       WASHINGTON         CO   ASOS

            AKRON ASOS REPORTED PEAK GUST OF 67 MPH.

0511 PM     TORNADO          AKRON                   40.16N 103.21W
07/02/2011                   WASHINGTON         CO   TRAINED SPOTTER

            STORM PRODUCING PENNY TO NICKEL SIZE HAIL.

0411 PM     HAIL             4 SW FLEMING            40.64N 102.89W
07/02/2011  M0.75 INCH       LOGAN              CO   TRAINED SPOTTER

            MOSTLY PEA SIZE HAIL WITH LIGHT RAIN.

0325 PM     HAIL             CASTLE ROCK             39.38N 104.85W
07/02/2011  M0.75 INCH       DOUGLAS            CO   TRAINED SPOTTER

&&

BENTON
Local storm report, Jul 2, 9:10 PM MDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
910 PM MDT SAT JUL 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 PM     HAIL             8 SE AKRON              40.08N 103.11W
07/02/2011  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

            ALSO HEAVY RAIN. ESTIMATED 1 INCH IN 30 MINUTES.

0549 PM     TSTM WND GST     LIMON                   39.27N 103.69W
07/02/2011  M68.00 MPH       LINCOLN            CO   ASOS

            LIMON ASOS REPORTED PEAK WIND GUST 68 MPH AT 1749 MDT

0546 PM     HAIL             SW AKRON                40.16N 103.21W
07/02/2011  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

            ALSO HEAVY RAIN ALONG WITH PEA TO MARBLE SIZE HAIL.

0539 PM     HAIL             PLATNER                 40.16N 103.07W
07/02/2011  M0.88 INCH       WASHINGTON         CO   TRAINED SPOTTER

0538 PM     TORNADO          SW AKRON                40.16N 103.21W
07/02/2011                   WASHINGTON         CO   TRAINED SPOTTER

0533 PM     HAIL             4 N OTIS                40.21N 102.96W
07/02/2011  M1.00 INCH       WASHINGTON         CO   TRAINED SPOTTER

0530 PM     TSTM WND GST     4 SE AKRON              40.12N 103.16W
07/02/2011  M60.00 MPH       WASHINGTON         CO   TRAINED SPOTTER

            ALSO REPORTED NICKLE SIZE HAIL

0522 PM     TSTM WND GST     AKRON                   40.16N 103.21W
07/02/2011  M67.00 MPH       WASHINGTON         CO   ASOS

            AKRON ASOS REPORTED PEAK GUST OF 67 MPH.

0511 PM     TORNADO          AKRON                   40.16N 103.21W
07/02/2011                   WASHINGTON         CO   TRAINED SPOTTER

            STORM PRODUCING PENNY TO NICKEL SIZE HAIL.

0453 PM     HAIL             12 ESE STERLING         40.58N 103.00W
07/02/2011  M1.25 INCH       LOGAN              CO   TRAINED SPOTTER

0411 PM     HAIL             4 SW FLEMING            40.64N 102.89W
07/02/2011  M0.75 INCH       LOGAN              CO   TRAINED SPOTTER

            MOSTLY PEA SIZE HAIL WITH LIGHT RAIN.

0325 PM     HAIL             CASTLE ROCK             39.38N 104.85W
07/02/2011  M0.75 INCH       DOUGLAS            CO   TRAINED SPOTTER

&&

BENTON
Special weather statement, Jul 2, 10:38 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
1038 PM MDT SAT JUL 2 2011

COZ043>045-030530-
MORGAN COUNTY CO-CENTRAL AND SOUTH WELD COUNTY CO-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO-
1038 PM MDT SAT JUL 2 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR

  SOUTHERN MORGAN COUNTY
  NORTHEASTERN ADAMS COUNTY
  SOUTH CENTRAL WELD COUNTY

AT 1038 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 50 MPH.  THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF
WIGGINS...OR 21 MILES SOUTHWEST OF FORT MORGAN...MOVING EAST AT 35
MPH.

LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO WIGGINS...
TWELVE-MILE CORNER...HOYT...ADENA SCHOOL AND ADENA.

LAT...LON 4023 10354 3993 10377 4008 10439 4030 10419
TIME...MOT...LOC 0438Z 272DEG 35KT 4014 10414

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 6:16 PM MDTSevere Thunderstorm WarningBOUWashington29 min
Jul 2, 6:20 PM MDTAreal Flood AdvisoryBOUWashington85 min

Nearby

Special Weather Statements in Colorado, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.